Alert archive / California / Wind Advisories in 2018
Wind Advisory 8, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 26, 2018, 2:06 AM PDT for Imperial County, Riverside County, San Bernardino County, California. It took effect at Mar 26, 2018, 11:00 PM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2018, 2:06 AM PDT (09:06 UTC)
- In effect from
- Mar 26, 2018, 11:00 PM PDT
- Expired
- Mar 27, 2018, 1:00 PM PDT
- In force
- 14 hr
- Issued by
- NWS Phoenix, AZ
Counties Imperial County, CA, Riverside County, CA, San Bernardino County, CA
The radar
The San Diego radar (KNKX), 154 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 9.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1341 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
056 WWUS75 KPSR 260906 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 206 AM MST Mon Mar 26 2018 CAZ560-561-564-568>570-262200- /O.NEW.KPSR.WI.Y.0008.180327T0600Z-180327T2000Z/ Joshua Tree NP West-Joshua Tree NP East-Chuckwalla Mountains- Chiriaco Summit-Palo Verde Valley-Chuckwalla Valley- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Martinez Lake, Blythe, Palo Verde, Ripley, and Midland 206 AM PDT Mon Mar 26 2018 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 1 PM PDT TUESDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 11 PM this evening to 1 PM PDT Tuesday. * AFFECTED AREA...Eastern Riverside and northeast Imperial Counties, including Joshua Tree National Park. * TIMING...Tonight through 1 PM PDT Tuesday. * WINDS...North northwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Strong winds over the affected area will create difficult and hazardous driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
3 follow-up statements
872 WWUS75 KPSR 261757 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 1057 AM MST Mon Mar 26 2018 CAZ560-561-564-568>570-271200- /O.CON.KPSR.WI.Y.0008.180327T0600Z-180327T2000Z/ Joshua Tree NP West-Joshua Tree NP East-Chuckwalla Mountains- Chiriaco Summit-Palo Verde Valley-Chuckwalla Valley- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Martinez Lake, Blythe, Palo Verde, Ripley, and Midland 1057 AM PDT Mon Mar 26 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 1 PM PDT TUESDAY... * AFFECTED AREA...Eastern Riverside and northeast Imperial Counties, including Joshua Tree National Park. * TIMING...Tonight through 1 PM PDT Tuesday. * WINDS...North northwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Strong winds over the affected area will create difficult and hazardous driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
890 WWUS75 KPSR 270838 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 138 AM MST Tue Mar 27 2018 CAZ560-561-564-568>570-272000- /O.CON.KPSR.WI.Y.0008.000000T0000Z-180327T2000Z/ Joshua Tree NP West-Joshua Tree NP East-Chuckwalla Mountains- Chiriaco Summit-Palo Verde Valley-Chuckwalla Valley- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Martinez Lake, Blythe, Palo Verde, Ripley, and Midland 138 AM PDT Tue Mar 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PDT THIS AFTERNOON... * AFFECTED AREA...Eastern Riverside and northeast Imperial Counties, including Joshua Tree National Park. * TIMING...Through 1 PM PDT Today. * WINDS...North northwest winds 25 to 35 mph with gusts to 45 mph. * IMPACTS...Strong winds over the affected area will create difficult and hazardous driving conditions, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
093 WWUS75 KPSR 271957 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ Issued by National Weather Service TUCSON AZ 1257 PM MST Tue Mar 27 2018 CAZ560-561-564-568>570-272100- /O.EXP.KPSR.WI.Y.0008.000000T0000Z-180327T2000Z/ Joshua Tree NP West-Joshua Tree NP East-Chuckwalla Mountains- Chiriaco Summit-Palo Verde Valley-Chuckwalla Valley- Including the cities of Cottonwood Visitor, Lost Horse-Keys Village, Imperial Hot Mineral Springs, Chiriaco Summit, Martinez Lake, Blythe, Palo Verde, Ripley, and Midland 1257 PM PDT Tue Mar 27 2018 ...WIND ADVISORY WILL EXPIRE AT 1 PM PDT THIS AFTERNOON... Wind speeds have dropped below advisory criteria this afternoon allowing the advisory to expire. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 25, 8:29 PM PDT, 5 hours 37 minutes earlier.
Area forecast discussion, Mar 25, 8:29 PM PDT, 5 hours 37 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 829 PM MST Sun Mar 25 2018 .UPDATE...Updated aviation discussions && .SYNOPSIS... A cooling trend will continue today with high temperatures remaining in the 70s through Tuesday. It will also be a bit breezy at times - especially Tuesday. Warmer weather returns during the latter portion of next week. && .DISCUSSION... A broad upper trough continues to encompass most of the Western U.S. this afternoon, and is feeding a steady stream of high cloudiness from the southwest across region. Temperatures in the mid-70s are occurring across the lower deserts, with the high clouds having a minimal effect on solar insolation. A mid- level circulation embedded within the large- scale trough is forecast to become better defined over the next 24 hours across southern California, eventually transitioning into a weak closed low. This feature will drift eastward into Arizona by late Monday evening, maintaining near to slightly below normal temperatures through Tuesday. Precipitation chances will be quite limited given the absence of any meaningful deep-layer moisture, with the relatively highest chances remaining across northern into east-central Arizona, perhaps clipping southern Gila County Tuesday afternoon. The other impact from this weak system will be the development of moderately strong winds across the lower Colorado River Valley on Tuesday afternoon. 850-hPa winds are forecast to increase to 20-30 kt out of the north as high pressure builds over the Great Basin, and ample diurnal mixing will support surface wind speeds of 20-25 mph with stronger gusts. Current indications are this event will be marginal/borderline for both wind advisory and fire weather concerns, but will continue to keep an eye on forecast trends. Into the second half of next week, broad ridging will build across the Southwest in the wake of the departing storm system, resulting in a significant warming trend. Midlevel heights will increase to near 576 dm, which roughly corresponds to the 75th percentile for this time of year per the SPC sounding climo. Multiple days in the upper 80s to low 90s look like a good bet (as early as Friday) at this point, which would be the first occurrence of the year. Dry conditions are likely to continue for the foreseeable future as well. && .AVIATION... South-Central Arizona including KPHX, KIWA, and KSDL: Strong westerly flow will keep winds out of the west through early Monday morning. Guidance is mixed as to whether or not easterlies will develop at KPHX tonight so keeping variable flow starting at 12Z. However, winds will be light regardless until stronger westerly flow returns early Monday morning. Mostly clear skies will prevail tomorrow with a FEW mid level clouds (10 kft) possible Monday morning. Southeast California/Southwest Arizona including KIPL and KBLH: West to northwesterly flow will prevail at the TAF sites for the next 24 hours. Winds will be weaker at KIPL tomorrow but gusts up to 20 kts will likely be realized and up to 25 kts at KBLH. Besides this, a FEW mid level clouds (7-10 kft) will develop early morning associated with a dry weather system moving through. Aviation Discussion not updated for amended TAFs. && .FIRE WEATHER... Tuesday through Saturday... A large area of low pressure will affect the Desert Southwest on Tuesday with only a slight chance of showers across far eastern Arizona. Breezy to windy conditions on Tuesday will be an issue leading to increased fire danger conditions mainly across southeast California and southwest Arizona as afternoon humidities drop below 10%. High pressure will then build back into the region during the latter part of next week bringing much warmer conditions. Winds will diminish on Wednesday and become fairly light starting Thursday. Minimum RH values of 10-15% are likely through the end of the week. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && DISCUSSION...Rogers AVIATION...Wilson FIRE WEATHER...Kuhlman
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.